MAUDE Adverse Event Report: ZIMMER BIOMET, INC. PARTIAL ARTICULAR SURFACE RIGHT MEDIAL SIZE H 8 MM THICKNESS; PROSTHESIS, KNEE

ZIMMER BIOMET, INC. PARTIAL ARTICULAR SURFACE RIGHT MEDIAL SIZE H 8 MM THICKNESS; PROSTHESIS, KNEE
Model Number N/A
Medical Device Problem Code Difficult to Insert (1316)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/13/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Concomitant medical products: partial femur cemented size 7 right medial item# 42558000702 lot# 64566408.Partial tibial cemented size h right medial item# 42538000802 lot# 64756151.Partial articular surface right medial size h 9 mm thickness.Item# 42528200809, lot# 64660777.Report source - (b)(6).Customer has indicated that the product will be returned to zimmer biomet for investigation.The investigation is in process.Once the investigation has been completed, a follow-up mdr will be submitted.
 
Event or Problem Description
It was reported that a trial articular surface was difficult to assemble with the tibial baseplate.The surgeon had left some tibial spine overhang (by using nibblers instead of saw), and the shelf of bone was preventing seating.Still more nibbling of spine and trial bearing finally seated.Surgeon wanted to use a 9mm, however defaulted to an 8mm due to overhang issue.Definitive articular surface was implanted in vivo after cementing femur and tibia.The articular surface seated easily with surgeon following prescribed technique.The rep observed the surgeon poking at the bearing with a howarth elevator and asked him if there was a problem.He stated that the bearing went in "too easily" and said that he felt there "was movement of the bearing on the baseplate posteriorly, like the bearing was for a bigger baseplate".The rep contacted the team member with the most experience with partial knees and was advised to remove the articular surface and replace it.The articular surface was very difficult to remove and sustained damage on removal.A 9mm bearing was used as another 8mm was not available.9mm bearing was a little more difficult to seat, but surgeon was happy that it was a better size.There is no additional information available.
 
Event or Problem Description
No further event information available at the time of this report.
 
Additional Manufacturer Narrative
The returned articular surface exhibited damage (nicked/gouged/cut) to the locking feature on the proximal and distal surfaces.Dimensional analysis or the product confirmed it was conforming to print specifications where measured.The device history records were reviewed and no discrepancies were identified.A definitive root cause could not be determined with the information provided.If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.

Brand Name
PARTIAL ARTICULAR SURFACE RIGHT MEDIAL SIZE H 8 MM THICKNESS
Common Device Name
PROSTHESIS, KNEE
Manufacturer (Section D)
ZIMMER BIOMET, INC.
56 e. bell drive
warsaw IN 46582
Manufacturer (Section G)
ZIMMER BIOMET, INC.
56 e. bell drive
warsaw IN 46582
Manufacturer Contact
christina arnt
56 e. bell dr.
warsaw, IN 46582
5745273773
MDR Report Key12746421
Report Number0001825034-2021-03044
Device Sequence Number19966072
Product Code HSX
UDI-Device Identifier00880304818590
UDI-Public(01)00880304818590(17)250228(10)64660626
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K161592
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/02/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/28/2025
Device Model NumberN/A
Device Catalogue Number42528200808
Device Lot Number64660626
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/19/2021
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/13/2021
Supplement Date Received by Manufacturer02/23/2022
Initial Report FDA Received Date11/03/2021
Supplement Report FDA Received Date03/02/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/04/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H10
Patient SexMale
Patient Weight84 KG